Alert archive / Tennessee / Flash Flood Warnings in 2016

Flash Flood Warning 6, NWS Morristown, TN

August 7, 20164 counties in Tennessee

NWS Morristown, TN issued this flash flood warning at Aug 7, 2016, 5:33 PM EDT for 4 counties in Tennessee. It was in force for 117 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2016, 5:33 PM EDT (21:33 UTC)
Expired
Aug 7, 2016, 7:30 PM EDT
In force
117 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Flood severity
None

Counties Carter County, TN, Johnson County, TN, Sullivan County, TN, Washington County, TN

The radar

The Knoxville radar (KMRX), 129 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 5:47 PM EDTFLASH FLOODElizabethton, TNSEVERAL REPORTS OF FLOODED ROADWAYS ACROSS THE NORTHERN HALF OF THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.6 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2016-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 405 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2016-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
405 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
820 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

971 
WGUS54 KMRX 072133
FFWMRX
TNC019-091-163-179-072330-
/O.NEW.KMRX.FF.W.0006.160807T2133Z-160807T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
533 PM EDT SUN AUG 7 2016

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN WASHINGTON COUNTY IN EASTERN TENNESSEE...
  CARTER COUNTY IN EASTERN TENNESSEE...
  SOUTHEASTERN SULLIVAN COUNTY IN EASTERN TENNESSEE...
  JOHNSON COUNTY IN EASTERN TENNESSEE...

* UNTIL 730 PM EDT

* AT 531 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
  ALREADY FALLEN. CARTER COUNTY LAW ENFORCEMENT ALREADY REPORTING
  SEVERAL FLOODED ROADWAYS.  ADDITINAL FLASH FLOODING IS EXPECTED TO
  BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  JOHNSON CITY...ELIZABETHTON...MOUNTAIN CITY...JONESBOROUGH...
  CENTRAL...HAMPTON...PINE CREST...MIDWAY...UNICOI...WATAUGA...
  HUNTER...SADIE...LAUREL BLOOMERY...DOEVILLE...MILLIGAN COLLEGE...
  AVONDALE...NEVA AND SHADY VALLEY.

ADDITIONAL RAINFALL AMOUNTS UP TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 3659 8168 3657 8168 3653 8171 3647 8170
      3646 8171 3640 8174 3626 8208 3623 8226
      3626 8232 3624 8236 3621 8237 3619 8248
      3636 8252 3645 8214 3661 8179 3661 8165

$$

DH
1 follow-up statement
553 
WGUS74 KMRX 072303
FFSMRX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
703 PM EDT SUN AUG 7 2016

TNC019-091-163-179-072330-
/O.CON.KMRX.FF.W.0006.000000T0000Z-160807T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON TN-CARTER TN-SULLIVAN TN-JOHNSON TN-
703 PM EDT SUN AUG 7 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR
NORTHEASTERN WASHINGTON...CARTER...SOUTHEASTERN SULLIVAN AND JOHNSON
COUNTIES...

AT 700 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN HAVE WEAKENED ACROSS THE WARNED AREA. ONLY SHOWERS WITH
LIGHT TO MODERATE RAIN IS EXPECTED.  SEVERAL REPORTS OF FLOODED
ROADWAYS ACROSS CARTER AND JOHNSON COUNTY.  EVEN THOUGH THE HEAVY
RAIN HAS DISSIPATED...BE ALERT TO PONDING OF WATER ACROSS LOW LYING
AREAS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
JOHNSON CITY...ELIZABETHTON...MOUNTAIN CITY...JONESBOROUGH...
CENTRAL...HAMPTON...PINE CREST...MIDWAY...UNICOI...WATAUGA...
HUNTER...SADIE...LAUREL BLOOMERY...DOEVILLE...MILLIGAN COLLEGE...
AVONDALE...NEVA AND SHADY VALLEY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 3659 8168 3657 8168 3653 8171 3647 8170
      3646 8171 3640 8174 3626 8208 3623 8226
      3626 8232 3624 8236 3621 8237 3619 8248
      3636 8252 3645 8214 3661 8179 3661 8165

$$

DH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 3:14 PM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, Aug 7, 3:14 PM EDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
314 PM EDT SUN AUG 7 2016

.SHORT TERM (Tonight and tomorrow)...
A moisture-rich environment with little forcing and weak instability
will remain over the area through tomorrow. Through the afternoon
and evening, slow-moving and training cells with heavy rain that
produce localized flooding problems will be the main concern. Most
of this activity should be diurnally-driven and dissipate after
sunset. Tonight, the cyclonic circulation over northern FL will
drift northward. With a SE low level flow off the Atlantic toward
our area, southern sections appear to be favored for higher pops and
QPF tomorrow, while the northern half may have some slight downslope
drying/stabilization. Will have chance pops in the northern and
central Valley, with likely pops in the mountains and southern
Valley. Localized flooding where storms train over the same areas
will continue to be a concern. Temperatures have continued to verify
warmer than MOS, so will go a few degrees higher than MOS again for
highs.

.LONG TERM (Monday night through Sunday)...
The rain chances decrease somewhat monday night as cold front will
be either along the southern border of the forecast area or just to
the south. Both NAM and MAV model still keeping southern and
eastern sections with good chance of showers as moisture lingers
behind front. MAV is the drier model through mid week and will go
drier western and northern sections Monday night through Tuesday
night. Lower pressure moves to the Gulf Coast Tuesday with a weak
upper level low and most of the moisture there as ridging builds
farther north over the forecast area. This will provide better
chances for showers and storms in the terrain areas Tuesday and
Wednesday than the valley. This pattern will continue through
Thursday. Friday the upper low begins to move farther north over AL
as another front moves into the Ohio Valley. This will increase
rain chances again for Saturday as the front to the north may
combine with the upper low to the south and enhance rainfall even
more over the area sunday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             75  91  74  92 /  60  60  40  50
Knoxville McGhee Tyson Airport, TN  72  91  73  90 /  50  50  30  40
Oak Ridge, TN                       72  90  73  91 /  40  50  30  40
Tri Cities Airport, TN              71  89  69  88 /  40  50  30  30

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...None.
VA...None.
&&

DGS/TD
Hazardous weather outlook, Aug 7, 4:29 AM EDT, 13 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
429 AM EDT SUN AUG 7 2016

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-080830-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
429 AM EDT SUN AUG 7 2016 /329 AM CDT SUN AUG 7 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

SLOW MOVING THUNDERSTORMS WILL BRING VERY HEAVY RAIN TO SOME
LOCATIONS...AND LOCALIZED FLOODING WILL BE POSSIBLE ESPECIALLY
DURING THE AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Aug 7, 4:00 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
400 PM EDT SUN AUG 7 2016

TNZ040-041-070-073-074-072030-
SEVIER SMOKY MOUNTAINS TN-NORTH SEVIER TN-JEFFERSON TN-
COCKE SMOKY MOUNTAINS TN-NORTHWEST COCKE TN-
400 PM EDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SEVIER...SOUTHEASTERN
JEFFERSON AND SOUTHWESTERN COCKE COUNTIES UNTIL 430 PM EDT...

AT 400 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHEAST OF PIGEON FORGE...OR 8 MILES EAST OF SEVIERVILLE...
MOVING NORTHEAST AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SEVIERVILLE...NEWPORT...GATLINBURG...DANDRIDGE...PIGEON FORGE...
BANEBERRY...PITTMAN CENTER...HARRISBURG...FAIRGARDEN...
CHESTNUT HILL...BIRD CROSSING AND COSBY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3571 8354 3589 8367 3608 8325 3584 8310
TIME...MOT...LOC 2000Z 239DEG 10KT 3585 8343

MOULTON
Special weather statement, Aug 7, 4:32 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
432 PM EDT SUN AUG 7 2016

TNZ039-040-070-072130-
JEFFERSON TN-NORTHWEST COCKE TN-HAMBLEN TN-
432 PM EDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HAMBLEN...EASTERN
JEFFERSON AND NORTHWESTERN COCKE COUNTIES UNTIL 530 PM EDT...

AT 432 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DANDRIDGE...MOVING NORTH AT 5 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MORRISTOWN...JEFFERSON CITY...NEWPORT...DANDRIDGE...WHITE PINE...
BANEBERRY...ALPHA...LOWLAND AND PANTHER CREEK S.P..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3594 8346 3617 8351 3617 8347 3619 8347
      3619 8345 3621 8345 3621 8319 3594 8324
TIME...MOT...LOC 2032Z 178DEG 6KT 3602 8336

DH
Special weather statement, Aug 7, 4:38 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
438 PM EDT SUN AUG 7 2016

TNZ069-071-072-072145-
KNOX TN-BLOUNT SMOKY MOUNTAINS TN-NW BLOUNT TN-
438 PM EDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL KNOX AND CENTRAL
BLOUNT COUNTIES UNTIL 545 PM EDT...

AT 438 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MARYVILLE...MOVING NORTH AT 5 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...MARYVILLE...ALCOA...LOUISVILLE...ROCKFORD...
EAGLETON VILLAGE...FRIENDSVILLE...HAPPY VALLEY...WILDWOOD...
CLOVER HILL AND SEYMOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3560 8386 3560 8408 3587 8414 3588 8381
TIME...MOT...LOC 2038Z 178DEG 6KT 3568 8397

DH
Special weather statement, Aug 7, 4:46 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
446 PM EDT SUN AUG 7 2016

TNZ017-044>047-072145-
UNICOI TN-WASHINGTON TN-SULLIVAN TN-NORTHWEST CARTER TN-
SOUTHEAST CARTER TN-
446 PM EDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WASHINGTON...CENTRAL
CARTER...SOUTH CENTRAL SULLIVAN AND NORTHEASTERN UNICOI COUNTIES
UNTIL 545 PM EDT...

AT 446 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CENTRAL...OR OVER ELIZABETHTON. THIS STORM WAS NEARLY STATIONARY.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JOHNSON CITY...ELIZABETHTON...CENTRAL...PINE CREST...HAMPTON...
MIDWAY...UNICOI...WATAUGA...HUNTER AND MILLIGAN COLLEGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3621 8240 3638 8242 3647 8212 3621 8203
TIME...MOT...LOC 2046Z 255DEG 3KT 3631 8226

DH
Special weather statement, Aug 7, 4:56 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
456 PM EDT SUN AUG 7 2016

NCZ061-072145-
CLAY NC-
456 PM EDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CLAY COUNTY UNTIL 545 PM
EDT...

AT 456 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HIAWASSEE...MOVING EAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TUSQUITEE AND SHOOTING CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3509 8377 3513 8362 3511 8362 3509 8359
      3506 8356 3504 8356 3504 8354 3502 8352
      3501 8352 3500 8351 3500 8349 3499 8362
      3499 8375
TIME...MOT...LOC 2056Z 261DEG 10KT 3502 8367

DH
Special weather statement, Aug 7, 5:14 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
514 PM EDT SUN AUG 7 2016

TNZ016-039-042-072200-
HAWKINS TN-HAMBLEN TN-NORTHWEST GREENE TN-
514 PM EDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GREENE...
NORTHEASTERN HAMBLEN AND SOUTHWESTERN HAWKINS COUNTIES UNTIL 600 PM
EDT...

AT 514 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
RUSSELLVILLE...OR 8 MILES EAST OF MORRISTOWN...MOVING EAST AT 5 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MORRISTOWN...RUSSELLVILLE...MOSHEIM...BULLS GAP...ST. CLAIR...
MOHAWK AND ROMEO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3634 8291 3608 8298 3615 8316 3616 8317
      3618 8317 3617 8319 3616 8318 3615 8318
      3618 8325 3635 8320
TIME...MOT...LOC 2114Z 283DEG 5KT 3625 8315

DH

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 8:07 PM EDTSpecial Weather StatementMRXMorgan, Roane53 min
Aug 7, 2:19 PM EDTAreal Flood AdvisoryMRXAnderson, Campbell, Scott116 min
Aug 7, 3:08 PM EDTAreal Flood AdvisoryMRXMonroe2 hr
Aug 7, 3:47 PM EDTFlash Flood WarningMRXMonroe118 min
Aug 7, 3:57 PM EDTSpecial Weather StatementMRXMonroe33 min
Aug 7, 4:00 PM EDTSpecial Weather StatementMRXSevier30 min
Aug 7, 4:32 PM EDTSpecial Weather StatementMRXJefferson58 min
Aug 7, 4:38 PM EDTSpecial Weather StatementMRXBlount67 min
Aug 7, 4:46 PM EDTSpecial Weather StatementMRXCarter59 min
Aug 7, 5:00 PM EDTAreal Flood AdvisoryMRXBlount2 hr
Aug 7, 5:06 PM EDTAreal Flood AdvisoryMRXCarter, Johnson, Sullivan, Unicoi, Washington114 min
Aug 7, 5:14 PM EDTSpecial Weather StatementMRXHamblen46 min
Aug 7, 6:14 PM EDTAreal Flood AdvisoryMRXCocke, Greene, Hamblen, Jefferson2 hr
Aug 7, 6:32 PM EDTAreal Flood AdvisoryMRXSullivan118 min
Aug 7, 7:10 PM EDTFlash Flood WarningMRXGreene, Hamblen2 hr
Aug 7, 7:32 PM EDTAreal Flood AdvisoryMRXClaiborne, Grainger, Hancock, Hawkins3 hr
Aug 7, 7:44 PM EDTAreal Flood AdvisoryMRXKnox2 hr
Aug 7, 7:49 PM EDTAreal Flood AdvisoryMRXHamilton, Marion116 min

Nearby

Flash Flood Warnings in Tennessee, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.